Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS St. Louis, MO

May 20, 20136 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 20, 2013, 3:05 AM CDT for 6 counties in Missouri. It was in force for 40 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 3:05 AM CDT (08:05 UTC)
Expired
May 20, 2013, 3:45 AM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 3:05 AM CDTTSTM WND GST 501 Ssw Dutzow, MO
May 20, 3:07 AM CDTTSTM WND DMGVilla Ridge, MOTHREE OR FOUR POWER POLES HAVE BEEN SNAPPED OFF ALONG OLD HIGHWAY 100 AND HIGHWAY T. TIME APPROXIMATE FROM RADAR.
May 20, 3:15 AM CDTTSTM WND DMGDefiance, MOSEVERAL TREES DOWN NEAR INTERSECTION OF HIGHWAY 94 AND HIGHWAY DD NEAR DEFIANCE.
May 20, 3:29 AM CDTTSTM WND DMGChesterfield, MOFEW TREES BLOWN OVER REPORTED BY PUBLIC ON FACEBOOK.
May 20, 3:30 AM CDTTSTM WND GST 533 W Chesterfield, MO
May 20, 3:33 AM CDTTSTM WND GST 51Harvester, MO
May 20, 3:38 AM CDTTSTM WND DMGCreve Coeur, MOTREE SNAPPED OFF. MINOR ROOF AND GUTTER DAMAGE.
May 20, 3:43 AM CDTTSTM WND DMG2 E Florissant, MOSEVERAL TREES AND POWER LINES DOWN IN BLACK JACK. TREE BLOCKING THE ROAD ON NEW HALLSFERRY NEAR DOUGLAS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WUUS53 KLSX 200805
SVRLSX
MOC071-099-183-189-219-510-200845-
/O.NEW.KLSX.SV.W.0052.130520T0805Z-130520T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 345 AM CDT

* AT 302 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG   
  A LINE EXTENDING FROM WRIGHT CITY TO SULLIVAN...AND MOVING EAST AT 
  50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  VILLA RIDGE...GRAY SUMMIT...WENTZVILLE...PACIFIC...LAKE ST.
  LOUIS...DARDENNE PRAIRIE...WILDWOOD...EUREKA...ST. PAUL...
  O'FALLON...WELDON SPRING...COTTLEVILLE...CEDAR HILL...ELLISVILLE...
  CLARKSON VALLEY...BYRNES MILL...CHESTERFIELD...BALLWIN...ST. PETERS
  AND HIGH RIDGE.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROBERTSVILLE STATE
PARK...ROUTE 66 STATE PARK...SANDY CREEK COVERED BRIDGE HISTORIC SITE
AND SCOTT JOPLIN HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3821 9120 3836 9107 3850 9102 3887 9109
      3887 9031 3865 9018 3841 9033 3833 9037
      3822 9039
TIME...MOT...LOC 0805Z 270DEG 42KT 3883 9099 3863 9093
          3850 9090 3836 9095 3820 9113

HAIL...<.75IN
WIND...60MPH

$$

CVKING
3 follow-up statements
459 
WWUS53 KLSX 200828
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CDT MON MAY 20 2013

MOC219-200836-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
WARREN MO-
328 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST 
OF WARREN COUNTY.

LAT...LON 3887 9095 3887 9031 3865 9018 3835 9037
      3822 9039 3821 9098
TIME...MOT...LOC 0826Z 270DEG 42KT 3883 9067 3863 9062
          3850 9059 3836 9064 3820 9082

$$

MOC071-099-183-189-510-200845-
/O.CON.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
FRANKLIN MO-JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
328 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...ST. CHARLES...NORTHERN JEFFERSON AND EASTERN
FRANKLIN COUNTIES UNTIL 345 AM CDT...

AT 320 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM ST. PAUL TO WILDWOOD TO EUREKA TO 
RICHWOODS...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BYRNES MILL...CHESTERFIELD...BALLWIN...ST. PETERS...HIGH RIDGE...
MANCHESTER...MURPHY...VALLEY PARK...TOWN AND COUNTRY...FENTON...ST.
CHARLES...DES PERES...ANTONIA...MARYLAND HEIGHTS...SUNSET HILLS...
KIRKWOOD...CREVE COEUR...FRONTENAC...CRESTWOOD AND WARSON WOODS.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROBERTSVILLE STATE
PARK...ROUTE 66 STATE PARK...SANDY CREEK COVERED BRIDGE HISTORIC SITE
AND SCOTT JOPLIN HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3887 9095 3887 9031 3865 9018 3835 9037
      3822 9039 3821 9098
TIME...MOT...LOC 0826Z 270DEG 42KT 3883 9067 3863 9062
          3850 9059 3836 9064 3820 9082

HAIL...<.75IN
WIND...60MPH

$$

CVKING
682 
WWUS53 KLSX 200836
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 AM CDT MON MAY 20 2013

MOC071-200846-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
FRANKLIN MO-
336 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

THE LINE OF SEVERE STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST 
OF FRANKLIN COUNTY.

LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
      3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0836Z 270DEG 42KT 3883 9052 3863 9047
          3850 9044 3836 9049 3820 9067

$$

MOC099-183-189-510-200845-
/O.CON.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
336 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...CENTRAL ST. CHARLES AND NORTHERN JEFFERSON
COUNTIES UNTIL 345 AM CDT...

AT 334 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM ST. CHARLES TO TOWN AND COUNTRY TO HILLSBORO... 
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DES PERES...ANTONIA...FRONTENAC...SUNSET HILLS...KIRKWOOD...
BRIDGETON...LADUE...CRESTWOOD...WARSON WOODS...OLIVETTE...OAKLAND...
ST. ANN...GLENDALE...HILLSBORO...OVERLAND...ARNOLD...LAMBERT FIELD...
WOODSON TERRACE...WEBSTER GROVES AND RICHMOND HEIGHTS.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROUTE 66 STATE PARK...
SANDY CREEK COVERED BRIDGE HISTORIC SITE AND SCOTT JOPLIN HISTORIC
SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
      3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0836Z 270DEG 42KT 3883 9052 3863 9047
          3850 9044 3836 9049 3820 9067

HAIL...<.75IN
WIND...60MPH

$$

CVKING
733 
WWUS53 KLSX 200844
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT MON MAY 20 2013

MOC099-183-189-510-200854-
/O.EXP.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
344 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY...ST. LOUIS...
CENTRAL ST. CHARLES AND NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT
345 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
      3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0844Z 270DEG 42KT 3883 9040 3863 9035
          3850 9032 3836 9037 3820 9055

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:04 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 20, 1:04 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
104 AM CDT MON MAY 20 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 331 PM CDT SUN MAY 19 2013

FOCUS FOR STORMS EARLY THIS EVENING IS BACK OVER EASTERN KS/WESTERN
MO...THEN HAVE THIS COMPLEX OF STORMS MOVE EAST INTO
CENTRAL/NORTHEAST MO BY 03Z. STILL SOME UNCERTAINTY ON EXACT
PLACEMENT AND STRENGTH OF STORMS AS THEY MOVE EAST INTO FORECAST
AREA. 12Z MODELS ALL OVER THE PLACE WITH SOME FOCUSING MAIN AREA OF
STORMS ALONG AND SOUTH OF I-70...WHILE OTHERS HAVE A LONG LINE OF
STORMS MOVE ACROSS ENTIRE FORECAST AREA. FOR NOW HAVE AREA OF STORMS
MOVE ACROSS REGION...GRADUALLY WEAKENING/DIMINISHING TOWARDS
DAYBREAK...GOING FROM LIKELY POPS DOWN TO JUST CHANCE POPS BY 11Z.
BEST CHANCES WILL BE OVER WESTERN HALF OF FORECAST AREA. AS FOR
SEVERE WEATHER CHANCES...DECENT CAPES/PWS...LOW LEVEL JET...AND
SHORTWAVE SLIDING THROUGH AREA TONIGHT. SO WESTERN PORTIONS OF
FORECAST AREA STILL IN A SLIGHT RISK OVERNIGHT...WITH MAIN THREAT
BEING DAMAGING WINDS.

OTHERWISE...GUSTY SOUTHEAST TO SOUTH WINDS TO DIMINISH AFTER SUNSET.
MILD WEATHER TO PERSIST WITH LOWS ONLY IN THE MID TO UPPER
60S...WITH LOW 70S IN STL METRO AREA.

BYRD

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 331 PM CDT SUN MAY 19 2013

CURRENT INDICATIONS BASED ON THE DETERMINISTIC MODELS AND CONVECTION
ALLOWING MODELS IS THAT ANY THUNDERSTORMS REMAINING FROM THE OVERNIGHT
MCS SHOULD BE IN A DRASTICALLY WEAKENED STATE AT DAYBREAK. GIVEN THAT THE
PRIMARY SHORT WAVE TROF WILL HAVE ALREADY ROTATED NEWD INTO IOWA
AND A VEERED WSWLY LLJ...ANY REMAINING SHOWERS AND THUNDERSTORMS
WILL MOST LIKELY BE LOCATED FROM SOUTHWEST/SOUTH CENTRAL IL ACROSS
SE MO. THESE SHOULD DIMINISH BY MID MORNING AS LARGE SCALE SUBSIDENCE
OVERSPREADS THE REGION. IN THE WAKE OF THIS ACTIVITY AND GIVEN THE
TENDENCY TOWARDS CUMULIFORM CLOUDS...GOOD HEATING WILL COMMENCE.
THIS HEATING COMBINED WITH A MOIST BOUNDARY LAYER AND STEEP MID
LEVEL LAPSE RATES WILL CONTRIBUTE TO MODERATE-STRONG INSTABILITY
AND WEAK CONVECTIVE INHIBITION ACROSS THE ENTIRE AREA BY MID
AFTERNOON. SOUTHWESTERLY DEEP LAYER SHEAR AOA 40 KTS WOULD FAVOR
DISCRETE TO SEMI-DISCRETE SUPERCELLS AS THE DOMINATE STORM MODE
INITIALLY. AT THIS WE ARE EXPECTING A FAVORED WSW-ENE CORRIDOR
FOR STORM DEVELOPMENT AFTER 21Z FROM AROUND JEFFERSON CITY TO
BOWLING GREEN...ALTHO THIS AXIS COULD BE A BIT FURTHER SOUTH
DEPENDING ON ANY RESIDUAL BOUNDARIES. MERGERS AND ADDITIONAL
DEVELOPMENT WITHIN THIS ZONE AND UPSTREAM SHOULD RESULT IN A MIX
OF STORM MODES BY LATE AFTERNOON AND EVENING WITH POTENTIAL FOR
SUPERCELLS AND BOWING LINEAR SEGMENTS. THE OVERALL COVERAGE OF
STORMS SHOULD INCREASE DURING THE EVENING AS THE NEXT UPSTREAM
SHORT WAVE SPREADS LARGE SCALE ASCENT INTO THE REGION...ALSO
CONTRIBUTING TO UPSCALE STORM GROWTH. THERE EVENTUALLY COULD BE A
HEAVY RAIN THREAT FROM CENTRAL THROUGH EAST CENTRAL MO DUE TO
PERSISTENT AND TRAINING CONVECTION...BUT THE EXACT LOCATION IS TOO
DIFFICULT TO PINPOINT AT THIS POINT.

THE CONVECTIVE DETAILS BECOME LESS DEFINED ON TUESDAY DUE TO THE
POTENTIAL FOR RESIDUAL SHOWERS/STORMS FROM MONDAY NIGHT AND THE
PRESENCE OF MESOSCALE BOUNDARIES. THE OVERALL SYNOPTIC PATTERN
FEATURING THE UPPER TROF PROGRESSING EASTWARD WITH THE ATTENDANT
COLD FRONT MOVING THRU THE CWA DURING THE LATE AFTERNOON/EVENING
WOULD FAVOR HIGH THUNDERSTORM CHANCES...ESPECIALLY THE SE HALF OF
THE CWA. DEEP LAYER SHEAR OF 30-40 KTS AND WEAK-MODERATE INSTABILITY
WOULD CONTINUE TO FAVOR ORGANIZED-MIXED MODE SEVERE STORMS.

THE BOUNDARY FINALLY LOOKS TO PASS SOUTH OF THE AREA BY LATE
WEDNESDAY WITH ANOTHER REINFORCING BOUNDARY ON THURSDAY. THE PATTERN
THEN IS DOMINATED BY WEAK NW FLOW ON THE BACKSIDE OF THE UPPER TROF
AND LOOKS DRY THURSDAY NIGHT-SAT MORNING. THEREAFTER RETURN FLOW AND
WEAK DISTURBANCES PASSING THRU THE PLAINS UPPER RIDGE AND INTO THE
MID/UPPER MS VALLEY WILL BRING A RE-NEWED CHANCE OF
THUNDERSTORMS....ESPECIALLY THE NRN HALF OF THE CWA.

GLASS

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 105 AM CDT MON MAY 20 2013

LINE OF TSRA WILL TAKE MUCH OF THE NIGHT TO WORK ITS WAY THRU THE
FA AND SHOULD AFFECT ALL TAF SITES BEFORE SUNRISE. UNCLEAR WHETHER
THERE WILL BE A BREAK BETWEEN THIS AND WHAT DEVELOPS UPSTREAM FROM
IT LATER ON MONDAY...BUT FOR NOW...HAVE FORECASTED THE TAFS AS IF
THERE WILL BE. THE SECOND...STRONGER ROUND...SHOULD GET GOING BY
EARLY AFTERNOON AND SLOWLY EXPAND SEWD. NOT ENTIRELY CERTAIN WHERE
THIS WILL HIT WITHOUT A CLEAR FEATURE TO FOLLOW AND THUS HAVE
GONE VCTS FOR NOW BUT WILL LIKELY HAVE TO RAMP UP THE FORECAST AT
SOME OF THE TERMINALS. S SFC WNDS WILL CONTINUE THRU THE PERIOD
BECOMING GUSTY ESPECIALLY DURING THE DAY ON MONDAY.

SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED OUTSIDE OF TSRA...ONE
ROUND OF TSRA FOR LATE TONIGHT...ANOTHER ROUND OF TSRA FOR LATER
ON MONDAY. RIGHT NOW IT APPEARS THE SECOND ROUND OF TSRA WILL NOT
WORK INTO THE TERMINAL AREA UNTIL EARLY EVENING AFTER AFFECTING
AREAS JUST TO THE NW AND THEN STAY FOR A WHILE.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 19, 6:06 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT SUN MAY 19 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THE MAIN SEVERE WEATHER THREAT WILL OCCUR AS A LINE OF
THUNDERSTORMS MOVE INTO CENTRAL AND NORTHEAST MISSOURI LATE THIS
EVENING AND TOWARD EAST CENTRAL MISSOURI AFTER MIDNIGHT. THESE
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LATEST MODEL DATA CONTINUES TO SUGGEST THE POTENTIAL FOR A
SEVERE THUNDERSTORM OUTBREAK MONDAY AFTERNOON AND EVENING ACROSS
MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE LATER PART OF THE AFTERNOON AND BECOME SEVERE...INCREASING IN
COVERAGE THROUGHOUT THE EVENING. THE SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES.
SOME AREAS COULD ALSO EXPERIENCE LOCALLY HEAVY RAINFALL.

THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY ALSO BECOME SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY ACROSS
MUCH OF THE AREA...AND YET ANOTHER CHANCE OF THUNDERSTORMS ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

TES

In the hours before

Local storm report, May 19, 10:05 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     EDINA                   40.17N  92.17W
05/19/2013                   KNOX               MO   TRAINED SPOTTER

            ROOF TORN OFF COMMERCIAL BUILDING AND DEBRIS ON HIGHWAY
            6...MULTIPLE POWER OUTAGES IN AND AROUND EDINA

&&

TES
Special weather statement, May 19, 11:46 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 PM CDT SUN MAY 19 2013

MOZ034-041-042-047-050-200530-
AUDRAIN MO-BOONE MO-CALLAWAY MO-MONITEAU MO-MONROE MO-
1146 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN...WESTERN
MONROE...NORTHERN MONITEAU...NORTHWESTERN CALLAWAY AND BOONE COUNTIES
UNTIL 1230 AM CDT...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ARMSTRONG TO TIPTON...AND MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CALIFORNIA...
  COLUMBIA...
  ASHLAND...
  CENTRALIA...
  PARIS...
  CLARKSBURG...
  MIDWAY...
  JAMESTOWN...
  EASLEY...
  STURGEON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, May 20, 2:23 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT MON MAY 20 2013

ILZ058-098-099-MOZ036-049-051-052-059>063-065-072-073-200815-
CALHOUN IL-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-GREENE IL-JEFFERSON
MO-JERSEY IL-LINCOLN MO-MONTGOMERY MO-OSAGE MO-PIKE MO-ST. CHARLES
MO-ST. LOUIS MO-WARREN MO-WASHINGTON MO-
223 AM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CALHOUN AND WESTERN
JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND EASTERN OSAGE COUNTY IN
CENTRAL MISSOURI...AND NORTHERN WASHINGTON...WARREN...WESTERN ST.
LOUIS...ST. CHARLES...MONTGOMERY...LINCOLN...NORTHWESTERN
JEFFERSON...GASCONADE...FRANKLIN AND CRAWFORD COUNTIES IN EAST
CENTRAL MISSOURI...AND SOUTHEASTERN PIKE COUNTY IN NORTHEAST MISSOURI
UNTIL 315 AM CDT...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTGOMERY CITY TO
ROLLA...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:37 PM CDTSevere Thunderstorm WarningLSXOsage38 min
May 20, 5:55 PM CDTSevere Thunderstorm WarningLSXKnox35 min
May 20, 5:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe32 min
May 20, 5:59 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage46 min
May 20, 6:22 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway38 min
May 20, 6:24 PM CDTSevere Thunderstorm WarningLSXMonroe51 min
May 20, 6:44 PM CDTSevere Thunderstorm WarningLSXAudrain31 min
May 20, 6:50 PM CDTTornado WarningLSXMonroe25 min
May 20, 6:57 PM CDTSevere Thunderstorm WarningLSXFranklin48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.